Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 102, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 19, 2022, 1:51 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2022, 1:51 PM MST (20:51 UTC)
- Expired
- Aug 19, 2022, 5:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 52 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787
WGUS55 KTWC 192051
FFWTWC
AZC019-200000-
/O.NEW.KTWC.FF.W.0102.220819T2051Z-220820T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
151 PM MST Fri Aug 19 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Northeastern Pima County in southeastern Arizona...
* Until 500 PM MST.
* At 151 PM MST, Pima Flood Control reported thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. This is impacting the Sabino Canyon Recreation area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Tanque Verde, Sabino Canyon Recreation Area and Seven Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3230 11080 3231 11082 3243 11080 3238 11067
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RAH1 follow-up statement
430 WGUS75 KTWC 192351 FFSTWC Flash Flood Statement National Weather Service Tucson AZ 451 PM MST Fri Aug 19 2022 AZC019-200001- /O.EXP.KTWC.FF.W.0102.000000T0000Z-220820T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pima AZ- 451 PM MST Fri Aug 19 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR NORTHEASTERN PIMA COUNTY... Flash flooding along Sabino creek is no longer expected to pose a threat. Please continue to heed remaining road closures. A Flood Watch remains in effect until 1100 PM MST Saturday for a portion of Southeast Arizona. LAT...LON 3230 11080 3231 11082 3243 11080 3238 11067 $$ CWR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 9:10 AM MST, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 19, 9:10 AM MST, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
910 AM MST Fri Aug 19 2022
.SYNOPSIS...Shower and thunderstorm chances will continue into
next week with an uptick in activity today through the weekend.
The main threats will be strong gusty winds and heavy rainfall
especially today through Saturday, with rainfall amounts peaking
later today into Saturday. Temperatures will be 5-10 degrees
below normal starting today into early next week.
&&
.DISCUSSION...No big changes in the forecast for today as the latest
high resolution models were showing an increase in rainfall coverage
through early Saturday morning. The low pressure system that had
tropical origin appeared to maintain some form of a low level
circulation as it tracked westward over the landmass of northern
Mexico. This circulation will remain over the northern Gulf of
California through tonight where sea surface temperatures have been
running around 85 to 90 degrees. Satellite imagery this morning was
showing a complex of showers and thunderstorms expanding over the
Gulf's water. It will be interesting to see how this deep convection
over the Gulf evolves today and what influence it will have the low
pressure system through early Saturday. Please refer to the previous
forecast discussion in this product for details. More details will
be forthcoming with the afternoon forecast package.
&&
.AVIATION...Valid through 20/18Z.
ISOLD to SCT SHRA/TSRA across the area by 19/22z then bcmg
widespread over the area thru the end of the valid pd. Stronger
showers and storms could reduce visibilities in heavy downpours,
briefly lower CIGS to 5k- 8k ft AGL, and/or produce gusts of 40+
kts. Otherwise, winds following diurnal trends at speeds of 10kts or
less can be expected. Aviation discussion not updated for TAF
amendments.
&&
.FIRE WEATHER...Monsoonal thunderstorm activity will ramp up through
the weekend with rounds of showers and thunderstorms expected each
day. Primary threats include strong winds, lightning, and flash
flooding. Outside of thunderstorm activity, wind trends will remain
light and follow typical diurnal trends.
&&
.PREV DISCUSSION.../Issued at 339 AM MST Fri Aug 19/
For today, showers and thunderstorms will be gradually increasing in
areal coverage across the area with main threats bring heavy
downpours. Areas of heavy rain will continue to be a threat
overnight into Saturday. A flash flood watch remains in effect from
later this morning through Saturday evening. The heavy rain will
lead to significant flows in some of the mainstem river systems and
larger washes that could last into Monday.
High temperatures will be about 5 to 10 degrees below normal into
early next week with the anticipation of the rain and cloudiness.
Next week will see the typical diurnal trends of showers and
thunderstorms across the area with warmer daytime temperatures.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 11 AM MST today through Saturday evening for
AZZ501>515.
&&
Visit us on Facebook...Twitter...YouTube...and at weather.gov/TucsonIn the hours before
Local storm report, Aug 19, 1:08 PM MST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
108 PM MST FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 10 E TUCSON 32.18N 110.73W
08/19/2022 PIMA AZ STORM CHASER
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 10
E TUCSON. FLASH FLOODING OCCURRING IN
SAGUARO NATIONAL PARK EAST VIA VIDEO POSTED
ON SOCIAL MEDIA.
&&
MJSLocal storm report, Aug 19, 1:30 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
130 PM MST FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HEAVY RAIN 4 SSW AVRA VALLEY 32.38N 111.35W
08/19/2022 E2.00 INCH PIMA AZ TRAINED SPOTTER
SPOTTER ESTIMATED ROUGHLY 2 INCHES OF
RAINFALL OVER LAST 1.5 HOURS.
&&
MJSLocal storm report, Aug 19, 1:37 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
137 PM MST FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HEAVY RAIN 2 SSE MARANA 32.38N 111.16W
08/19/2022 E1.26 INCH PIMA AZ NWS EMPLOYEE
HEAVY RAIN REPORTED BY NWS EMPLOYEE.
&&
MJSLocal storm report, Aug 19, 1:43 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
143 PM MST FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM FLASH FLOOD 8 NNE THREE POINTS 32.17N 111.22W
08/19/2022 PIMA AZ DEPT OF HIGHWAYS
ROAD CLOSURE, SANDARIO ROAD NORTH OF SNYDER
HILL ROAD PER DOT.
&&
MJSLocal storm report, Aug 19, 1:45 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
145 PM MST FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM FLASH FLOOD 4 SW ORO VALLEY 32.37N 111.01W
08/19/2022 PIMA AZ DEPT OF HIGHWAYS
ROAD CLOSURE DUE TO FLASH FLOODING ON
OVERTON ROAD BETWEEN LA CHOLLA BLVD AND
VERCH WAY.
&&
MJSLocal storm report, Aug 19, 1:48 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
148 PM MST FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM FLASH FLOOD 11 NE THREE POINTS 32.15N 111.13W
08/19/2022 PIMA AZ DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLASH FLOODING ON OLD AJO
HWY NE OF AJO HWY PER DOT.
&&
MJSThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:22 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
| Aug 19, 10:24 AM MST | Areal Flood Advisory | TWC | Pima | 12 min |
| Aug 19, 10:36 AM MST | Flash Flood Warning | TWC | Pima | 114 min |
| Aug 19, 11:21 AM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Aug 19, 11:38 AM MST | Areal Flood Advisory | TWC | Pima | 31 min |
| Aug 19, 11:59 AM MST | Areal Flood Advisory | TWC | Cochise, Graham | 2 hr |
| Aug 19, 12:03 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 117 min |
| Aug 19, 12:09 PM MST | Flash Flood Warning | TWC | Pima | 81 min |
| Aug 19, 12:28 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Aug 19, 12:32 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 118 min |
| Aug 19, 12:46 PM MST | Areal Flood Advisory | TWC | Pinal | 119 min |
| Aug 19, 12:51 PM MST | Flash Flood Warning | TWC | Pima | 114 min |
| Aug 19, 1:30 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Aug 19, 1:57 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 19, 2:06 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 114 min |
| Aug 19, 2:27 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 19, 2:34 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 116 min |
| Aug 19, 2:51 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 114 min |
| Aug 19, 2:59 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 19, 3:24 PM MST | Flash Flood Warning | TWC | Pima | 111 min |
| Aug 19, 3:44 PM MST | Flash Flood Warning | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Aug 19, 4:20 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 115 min |
| Aug 19, 4:29 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 19, 4:36 PM MST | Flash Flood Warning | TWC | Pima | 114 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.